rogaine / minoxidil hair growth products side affects

Curious if folks have had any side affects from use of minoxidil or with products where minoxidil is the main indegient. I have read several stories that it causes a host of heart related issues (including tachycardia). i myself experienced a new VT and then only thing different in my life was use of minoxidil for the past 4 months.


2 Comments

Minoxidil has an interesting history !

by IAN MC - 2021-08-27 10:22:01

It shows my age but I remember when minoxidil was first launched in tablet form as a treatment for high blood pressure.

Patients started complaining of one side-effect in particular .... unwanted hair-growth in various parts of the body ! 

The manufacturers quickly realised that the baldness market could bring them great riches so they re-launched it as  a hair-growth product for topical use ( creams / lotions / shampoos etc )

One problem though is that excessive absorption of the drug through the skin can lead to heart-related side effects such as irregular heart-rate, dizzinesss and fainting. These side-effects are rare but can happen and are related to the fact that minoxidil is a vasodilator i.e,  it helps blood flow through the body.

Hope you're happy with your hair though  !

Ian

stopped using Minoxidil

by ak - 2021-08-27 15:45:30

i am stopping Minoxidil since my recent VT episode of using Minoxidil for 4 months. Not worth it imo. I saw several posting of folks having weird heart issues with on youtube and other forums. I did talk to my EP and he thinks its a low chance of minoxidil causing VT. 

You know you're wired when...

You prefer rechargeable batteries.

Member Quotes

I am very happy with mine. I am in the best shape of my life. I lift weights, compete, bike, golf and swim.